User Tag List

Page 1 of 2 12 LastLast
Results 1 to 7 of 8

Thread: Levothyroxine side effects - tinnitus?

  
  1. #1
    Junior Member Achievements:
    Tagger Second Class31 days registered100 Experience Points
    MrsE's Avatar

    Join Date
    Mar 2012
    Posts
    11
    Country
    UK
    Gender
    Female

    Levothyroxine side effects - tinnitus?

    I was on 200mcg and when I went up to 225mcg I felt it was too much. I got really bad headaches, palpitations, shortness of breath.... so I dropped it down to 200mcg (I did inform my dr I was doing this). I felt alot better but after a few weeks my muscles started to get really weak in my arms, shoulders and neck so I had no option to up the level again. However since then I've had bad tinnitus. I dropped the dose, it went away, I started it again and it's come back. Does anyone else get this side effect? I had a look on-line and it does seem it's a recognised problem.

    It's really getting me down, I have the choice of muscle weakness vs tinnitus. Still waiting for an appointment with the consultant, it can't come soon enough for me as I'm getting really down about this now.

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    I'll tell you something from experience MrsE. I had a RAI and started with 150mcg, didnt feel very well so upped my dosage slowly to 250mcg. I started getting some hyper symptoms but also felt better. What was happening at that stage that even my body needed only 150mcg to 175mcg, I was giving it too much to make it function and it was getting stressed. The adrenal glands which are responsible to get thyroid hormones into the cell were working overtime due to extra thyroxine and eventually they give up. Thyroid Guy on this forum was taking upto 400mcg thyroxine without any benefits.

    Your symptoms are of hyper and I used to get tinnitus when I was hyper. It seems to be a quite common symptom of hyperthyroidism, let it be natually or due to extra thyroxine. Have you had a look into adrenal issues to see if you have any of those? Have a look on this matrix by Dr. Rind and see if you can figure out where you site in terms of signs and symptoms?

    http://drrind.com/therapies/metabolic-symptoms-matrix

  3. #3
    Junior Member Achievements:
    Tagger Second Class31 days registered100 Experience Points
    MrsE's Avatar

    Join Date
    Mar 2012
    Posts
    11
    Country
    UK
    Gender
    Female
    Thank you for that, it's actually made me feel a bit better and that it's not all in my head!!! My dr just looked at me like I was being paranoid or a hyperchondriac when I told her I thought my dose was too high. When I eventually get to see the consultant I'll mention this to him, it's helpful for me to have this sort of info in advance so I know the best questions to ask.

    Looking at that table, to start with I was thinking I was more hypothyroid but as it progressed it was definitely more Adrenal, very interesting and given me something to think about. And also means I'm armed with some information when I get my appointment.

    Thank you for that.

  4. #4
    Junior Member Achievements:
    Tagger Second Class31 days registered100 Experience Points
    MrsE's Avatar

    Join Date
    Mar 2012
    Posts
    11
    Country
    UK
    Gender
    Female
    Actually, I meant to ask, if you were suffering from adrenal fatigue what did you do to get better? Is there some medication you can get?

  5. #5
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    @MrsE Regarding adrenal fatigue, You could have two types of tests

    Synacthen Test
    &
    Adrenal Saliva Test




    I believe first one is blood test and is carried out on NHS. Second one is obviously saliva and though NHS dont accept those results, they are said to be more accurate.


    I have done both of them and saliva seemed more accurate and reflected what I was going through. Results were sent to Dr. Peatfield who is kinda authority in this subject. My adrenals were quite stressed hence I took hydrocortisone for treatment.


    You can order Adrenal Saliva Tests at the following labs


    http://www.gdx.uk.net

    Will post sites when I get back home.

  6. #6
    Junior Member Achievements:
    Tagger Second Class31 days registered100 Experience Points
    MrsE's Avatar

    Join Date
    Mar 2012
    Posts
    11
    Country
    UK
    Gender
    Female
    Is it something you've had to take regularly or can you get them 'back up and running' ? From what I've read my diet may not have helped being a veggie, I've started taking my iron and B vits again.

  7. #7
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    Adrenals do need a few Vitamins and Minerals to function properly. I took extra vitamin C, Vitamin B5 (Panthothenic Acid), Essentially fatty acid etc. Dr Rind has an excellent article on what is the recovery regime.


    http://www.drrind.com/_catalog/Adrenal_Therapy


    All of it may not be relevant to you but you'll be affected a little bit as you are suffering from thyroid issue plus being veggie. If given proper supplements and diet, they are supposed to recover quickly in the absence of any stress. Of course it'll all depend how fatigued they are at the start of the therapy. good luck with your recovery regime

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Thyroxine to lose weight - thyroxine side effects??
    By Susan in forum General Thyroid Condition
    Replies: 2
    Last Post: 14th March 2012, 08:47 AM
  2. Thyroid, Thyroxine side effects and yoga
    By kmastros23 in forum Hypothyroidism - Underactive Thyroid
    Replies: 4
    Last Post: 15th February 2012, 05:43 PM
  3. Synthroid Side Effects
    By fizleglitz in forum General Thyroid Condition
    Replies: 4
    Last Post: 2nd September 2011, 05:15 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 02:03 PM.